Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 96, NWS Corpus Christi, TX

July 5, 20074 counties in Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 5, 2007, 5:21 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 5:21 AM CDT (10:21 UTC)
Expired
Jul 5, 2007, 8:15 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX, Victoria County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1211 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 051025
FFWCRP
TXC007-057-391-469-051315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 AM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN ARANSAS COUNTY IN SOUTH TEXAS
  CALHOUN COUNTY IN SOUTH TEXAS
  NORTHEASTERN REFUGIO COUNTY IN SOUTH TEXAS
  VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 815 AM CDT

* AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LARGE AREA OF SHOWERS PRODUCING FROM NORTH OF ROCKPORT TO PORT 
  OCONNOR NORTH TO NEAR INEZ. DOPPLER RADAR ESTIMATED 1 TO 2 INCHES
  OF RAIN HAS FALLEN FROM 5 MILES NORTH OF HOLIDAY BEACH NORTHEAST TO
  TIVOLI. THE SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS WILL MOVE
  NORTHEAST AT 15 MPH.  

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM
  THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME
  LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LONG MOTT...
  PLACEDO...PORT LAVACA...PORT OCONNOR...SEADRIFT...VICTORIA...
  BLOOMINGTON...INEZ...KAMAY...MAGNOLIA BEACH...MCFADDIN AND MISSION
  VALLEY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2883 9670 2865 9635 2839 9637 2807 9691
      2819 9703 2828 9714 2887 9720 2906 9695

$$

TMT
1 follow-up statement
000 
WGUS74 KCRP 051216
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 AM CDT THU JUL 5 2007

TXC007-057-391-469-051315-
ARANSAS-CALHOUN-REFUGIO-VICTORIA-
INCLUDING THE CITIES OF...LONG MOTT...PLACEDO...PORT LAVACA...
PORT OCONNOR...SEADRIFT...VICTORIA
713 AM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHERN ARANSAS...CALHOUN...NORTHEASTERN REFUGIO AND VICTORIA
COUNTIES...

AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF MODERATE TO HEAVY RAIN FROM EASTERN REFUGIO
COUNTY INTO CALHOUN AND SOUTHERN VICTORIA COUNTIES. FLOODING OF LOW 
LYING AREAS AND PONDING OF WATER ON ROADS WILL BE LIKELY DUE TO 
SATURATED SOIL CONDITIONS IN THE AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
OCONNOR...VICTORIA...TELFERNER...PORT LAVACA...POINT COMFORT...
PLACEDO...NURSERY...MISSION VALLEY...MCFADDIN...MAGNOLIA BEACH...LONG
MOTT...KAMAY...INEZ AND BLOOMINGTON.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2883 9670 2865 9635 2839 9637 2807 9691
      2819 9703 2828 9714 2887 9720 2906 9695

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:29 AM CDT, 52 minutes earlier.

Area forecast discussion, Jul 5, 4:29 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 AM CDT THU JUL 5 2007

.SHORT TERM (TODAY THROUGH TONIGHT)...GFS FROM LAST NIGHT HAD A
BETTER HANDLE ON THE EVOLUTION OF THE MID LEVEL CIRCULATION/TROUGH
AXIS EARLY THIS MORNING. SATELLITE IMAGERY AND LATEST RUC 50H
STREAMLINE ANALYSIS INDICATED TWO POSSIBLE CIRCULATIONS. ONE IS
NORTH OF VICTORIA AND LIFTING SLOWLY TO THE NORTHEAST WITH LARGE
AREA OF CONVECTION MOVING THROUGH THE UPPER TEXAS COAST. THE SECOND
IS FORMING TO THE SOUTHWEST OF THE FORECAST AREA TO THE SOUTH OF
LAREDO...WITH CONVECTION INCREASING OVER DEEP SOUTH TEXAS INTO
NORTHERN MEXICO. NAM/GFS SHOW THIS SECONDARY CIRCULATION MOVING
NORTH-NORTHEAST INTO THE FORECAST AREA TODAY. WITH ABUNDANT
MOISTURE REMAINING IN PLACE WITH PWAT VALUES FROM 2.1 TO 2.4
INCHES AND A SURFACE TROUGH AXIS IN PLACE OVER THE COASTAL PLAINS
TO PROVIDE CONVERGENCE/FOCUS FOR REDEVELOPMENT OF CONVECTION. WITH
SUCH SATURATED CONDITIONS OVER SOUTH TEXAS...FLASH FLOOD WATCH WILL
REMAIN IN EFFECT THROUGH THIS AFTERNOON. MODELS SHOW THE MID LEVEL
CIRCULATION LIFTING NORTHEAST INTO THE BRAZOS VALLEY THIS EVENING
BUT A WEAK SHEAR AXIS IS EXPECTED TO REMAIN OVER THE RIO GRANDE
PLAINS TONIGHT. KEPT HIGHER POPS GOING OVER THE BRUSH COUNTRY
FOR TONIGHT WITH JUST MEDIUM CHANCE POPS FOR THE COASTAL PLAINS.
RAIN AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON OVER THE FORECAST
AREA ESPECIALLY EAST OF HIGHWAY 16...WITH MAXIMUM AMOUNTS CLOSE
TO THE COAST UP TO 6 INCHES.

&&

.AVIATION...CONDITIONS RANGE FROM IFR NEAR THE COAST TO VFR OVER
THE WESTERN RIO GRANDE PLAINS EARLY THIS MORNING. MVFR CEILINGS
WILL BE PREVALENT OVER MOST OF THE REGION THIS MORNING WITH
LOCALIZED IFR/LIFR CONDITIONS IN VERY HEAVY RAIN WITH SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. CONDITIONS ARE EXPECTED
TO IMPROVE SLIGHTLY OVER THE COASTAL PLAINS THIS EVENING WITH
VFR CONDS/AREAL MVFR CEILINGS WHILE SCATTERED STORMS PROVIDE
MVFR/LOCAL IFR CONDS FOR THE RIO GRANDE PLAINS.

&&

.MARINE...NUMEROUS SHOWERS AND T-STORMS WILL AFFECT THE COASTAL
WATERS THROUGH EARLY THIS AFTERNOON. WINDS WILL REMAIN IN THE SCEC
RANGE THROUGH THIS AFTERNOON. LESS CONVECTION IS EXPECTED OVER
THE GULF WATERS TONIGHT AS THE UPPER LEVEL CIRCULATION MOVES
NORTH OF SOUTH TEXAS.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...LATEST MODEL SOLNS SHOW THE
UPPER LOW CONTINUING TO AFFECT S TX INTO FRIDAY. THE UPPER LOW IS NOW
PROGD TO SHIFT SLIGHTLY N ON FRIDAY WITH CONTINUED UPPER LEVEL
DIFFLUENCE...PRECIPITABLE WATER OVR 2 INCHES ACROSS THE CWA...AND
PLENTY OF CAPE. THEREFORE HAVE BUMPED UP POPS ON FRIDAY. THE MAIN
LOW LEVEL FOCUS IS PROGD TO SHIFT TO THE WRN CWA THROUGH FRI
THEREFORE AM KEEPING THE HIGHER POPS W AND NW FRI THROUGH FRI NIGHT.
THE MID/UPPER LEVEL RIDGE IS STILL PROGD TO TAKE HOLD THROUGH THE
WEEKEND WITH DECREASING MOISTURE/CLOUDS. AM EXPECTING SUFFICIENT LOW
LEVEL MOISTURE TO REMAIN IN PLACE FOR ISOL AFTERNOON SEA BREEZE
ACTIVITY INTO NEXT WEEK. HOWEVER...THE LATEST RUNS CONTINUE TO SHOW
A WEAKNESS DRAPED ACROSS TX BETWEEN THE TWO UPPER LEVEL RIDGES THRU
THE PERIOD WHICH COULD MEAN A WETTER SCENARIO IF THE TROF SHIFTS
SLIGHTLY S AND W AND/OR RESTRENGTHENS INTO A MORE DEFINED UPPER LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    85  75  88  76  90  /  70  40  40  20  20
VICTORIA          83  73  88  75  90  /  70  50  50  20  30
LAREDO            91  75  95  77  97  /  50  50  50  30  30
ALICE             85  74  90  75  93  /  70  50  50  20  30
ROCKPORT          84  77  87  78  89  /  70  40  40  20  20
COTULLA           86  72  91  75  94  /  50  60  50  40  30
KINGSVILLE        85  75  89  76  91  /  70  40  40  20  20
NAVY CORPUS       83  78  87  78  88  /  70  40  30  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

TT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jul 4, 5:46 AM CDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CDT WED JUL 4 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-042215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE RIO GRANDE
PLAINS COMBINED WITH AN EXTREMELY MOIST AIRMASS WILL LEAD TO
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. RAIN AMOUNTS OF
2 TO 5 INCHES WILL BE COMMON ACROSS SOUTH TEXAS WITH LOCAL MAXIMUM
AMOUNTS UP TO 12 INCHES THROUGH TONIGHT. DUE TO SATURATED GROUNDS
FROM PREVIOUS RAINS...FLOODING IS LIKELY TO OCCUR WITH ANY
ADDITIONAL HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR
ALL OF SOUTH TEXAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAIN ACROSS
ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL FLOODING
PROBLEMS THROUGH THURSDAY. ADDITIONAL RAIN AMOUNTS OF 2 TO 5 INCHES
WILL BE LIKELY ACROSS THE REGION THROUGH THURSDAY.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ON FRIDAY...ISOLATED SATURDAY THROUGH TUESDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:57 PM CDTFlash Flood WarningCRPCalhoun4 hr
Jul 4, 9:40 PM CDTRiver Flood WarningCRPLive Oak, McMullen18 hr
Jul 5, 12:56 AM CDTFlash Flood WarningCRPCalhoun64 min
Jul 5, 10:13 AM CDTFlash Flood WarningCRPGoliad4 hr
Jul 5, 1:17 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria20 hr
Jul 5, 4:58 PM CDTRiver Flood WarningCRPCalhoun, Victoria6 days
Jul 5, 6:56 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Refugio, Victoria25 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.